Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 10, NWS Austin/San Antonio, TX

April 16, 2015Blanco County, Hays County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 16, 2015, 3:21 PM CDT for Blanco County, Hays County, Texas. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2015, 3:21 PM CDT (20:21 UTC)
Expired
Apr 16, 2015, 4:00 PM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Blanco County, TX, Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 3:23 PM CDTHAIL 0.25Blanco, TX
Apr 16, 3:26 PM CDTHAIL 1Blanco, TX
Apr 16, 3:30 PM CDTHAIL 1Blanco, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 2:22 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 8.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WUUS54 KEWX 162021
SVREWX
TXC031-209-162100-
/O.NEW.KEWX.SV.W.0010.150416T2021Z-150416T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CDT THU APR 16 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HAYS COUNTY IN SOUTH CENTRAL TEXAS...
  CENTRAL BLANCO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 400 PM CDT

* AT 320 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLANCO...
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  BLANCO...JOHNSON CITY...FLUGRATH...PAYTON...HENLY...
  TWIN SISTERS AND MOUNT GAINOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2998 9844 3012 9855 3037 9834 3014 9811
TIME...MOT...LOC 2020Z 236DEG 22KT 3008 9846 

HAIL...1.00IN
WIND...<50MPH
 
$$

CP
1 follow-up statement
836 
WWUS54 KEWX 162038
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CDT THU APR 16 2015

TXC031-209-162100-
/O.CON.KEWX.SV.W.0010.000000T0000Z-150416T2100Z/
HAYS TX-BLANCO TX-
338 PM CDT THU APR 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WEST CENTRAL HAYS AND CENTRAL BLANCO COUNTIES...

AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAYTON...OR
NEAR BLANCO...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BLANCO...JOHNSON CITY...PAYTON...HENLY...TWIN SISTERS AND MOUNT
GAINOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2998 9844 3015 9847 3037 9834 3014 9811
TIME...MOT...LOC 2037Z 236DEG 22KT 3014 9836 

HAIL...1.00IN
WIND...60MPH
 
$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:58 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 16, 2:58 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 PM CDT THU APR 16 2015

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
UPPER AIR ANALYSIS THIS MORNING SHOWED A LOW OVER THE FOUR CORNERS
REGION WITH SOUTHWESTERLY FLOW ACROSS TEXAS. THE SUB-TROPICAL JET
WAS ACROSS NORTHERN MEXICO NOSING INTO SOUTH TEXAS NEAR LAREDO. AT
THE SURFACE HIGH PRESSURE CENTERED TO OUR NORTHEAST HAS THE WINDS
FROM THE SOUTHEAST BRINGING MOIST AIR TO THE REGION. DEW POINT
TEMPERATURES ARE GENERALLY IN THE MIDDLE TO UPPER 60S. THERE WAS A
STATIONARY FRONT STRETCHED FROM WESTERN KANSAS TO CENTRAL NEW
MEXICO TO SOUTHERN ARIZONA. A DRYLINE WAS BECOMING ESTABLISHED
OVER SOUTHEASTERN NEW MEXICO AND WESTERN TEXAS. THE UPPER LOW WILL
MOVE SLOWLY TO THE NORTHEAST DURING THIS PERIOD. THE SUB-TROPICAL
JET WILL MOVE AROUND TO THE EAST SIDE OF THE LOW AND WEAKEN. CAPE
VALUES THIS EVENING ARE FORECAST TO BE 2000-3000 J/KG AND BULK
SHEAR 30-40 KTS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
10PM FOR MOST OF THE EASTERN HALF OF OUR CWA. THE MAIN THREAT
WILL BE FROM DAMAGING WINDS AND LARGE HAIL WITH A SMALLER THREAT
FOR TORNADOES. STORMS SHOULD WEAKEN...BUT CONTINUE OVERNIGHT.
WITH THE SLOW MOVEMENT OF THE UPPER LOW FRIDAY AFTERNOON AND
EVENING ARE LOOKING LIKE A CONTINUED THREAT FOR SEVERE. A SHORT
WAVE TROUGH IS FORECAST TO MOVE THROUGH THE PATTERN AND TRIGGER
STORMS DURING THE AFTERNOON. INSTABILITY AND SHEAR WILL REMAIN
FAVORABLE FOR SEVERE THUNDERSTORMS. LOW LEVEL WINDS FROM THE
SOUTHEAST WILL KEEP SURFACE MOISTURE HIGH. CLOCKWISE TURNING
THROUGH THE VERTICAL COLUMN WILL SUPPORT ROTATING UPDRAFTS AND
POSSIBLY SUPERCELLS. MAIN THREATS WILL AGAIN BE DAMAGING WINDS AND
LARGE HAIL WITH A LESSER TORNADO THREAT. BEST AREA WILL BE SOUTH
OF A GEORGETOWN TO DEL RIO LINE. THE SEVERE THREAT WILL CONTINUE
THROUGH THE EVENING AND DIMINISH OVERNIGHT.

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...
SATURDAY THE UPPER LOW WILL BEGIN TO OPEN INTO A WAVE AND THE
TROUGH WILL BECOME NEGATIVELY TILTED ACROSS THE CENTRAL AND
SOUTHERN PLAINS. MODELS CONTINUE TO FORECAST CAPE IN EXCESS OF
2000 J/KG AND SHEAR OF 30 TO 40 KTS. WE ARE IN THE SPC DAY 3
SLIGHT RISK FOR SATURDAY AFTERNOON AND EVENING. THE SEVERE THREAT
SHOULD END BY SUNDAY AS THE UPPER TROUGH BEGINS TO MOVE AWAY AND
THE FLOW BECOMES ZONAL. MOIST LOW LEVEL FLOW WILL CONTINUE THROUGH
MUCH OF THE WEEK WITH LOW CHANCES FOR THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  80  63  81  62 /  70  50  60  40  40
AUSTIN BERGSTROM INTL AIRPORT  63  79  62  79  62 /  70  50  60  50  40
NEW BRAUNFELS MUNI AIRPORT     65  79  63  81  62 /  60  60  60  50  40
BURNET MUNI AIRPORT            63  78  60  79  59 /  70  50  50  40  40
DEL RIO INTL AIRPORT           67  80  63  83  59 /  30  60  30  30  10
GEORGETOWN MUNI AIRPORT        64  78  62  80  61 /  70  50  60  40  40
HONDO MUNI AIRPORT             66  79  62  81  61 /  40  70  50  50  30
SAN MARCOS MUNI AIRPORT        64  79  63  79  62 /  60  60  60  50  40
LA GRANGE - FAYETTE REGIONAL   66  80  66  79  64 /  70  70  60  50  40
SAN ANTONIO INTL AIRPORT       67  79  64  80  64 /  60  70  60  50  40
STINSON MUNI AIRPORT           66  80  64  80  63 /  50  70  60  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 16, 2:34 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
234 PM CDT THU APR 16 2015

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
234 PM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM...

SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM
FREDERICKSBURG TO SAN ANTONIO TO KARNES CITY. MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL CAN ALSO
BE EXPECTED... ESPECIALLY ALONG AND EAST OF INTERSTATE 35.
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
RIO GRANDE PLAINS DURING THE EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CONTINUED RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
SOUTH CENTRAL TEXAS ON FRIDAY...ESPECIALLY SOUTH OF A DEL RIO TO
FREDERICKSBURG TO AUSTIN LINE. THE MAIN CONCERNS WILL BE LARGE
HAIL AND DAMAGING WIND GUSTS. IN ADDITION...THESE STORMS MAY ALSO
PRODUCE LOCALLY HEAVY DOWNPOURS OF 1 TO 3 INCHES.

A SLIGHT RISK OF SEVERE THUNDERSTORMS MAY OCCUR AGAIN ON SATURDAY
ACROSS MUCH OF SOUTH CENTRAL TEXAS. THE MAIN CONCERNS WILL BE
LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON FRIDAY.

In the hours before

Special weather statement, Apr 16, 2:51 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 PM CDT THU APR 16 2015

TXZ189-190-162030-
KENDALL TX-BLANCO TX-
251 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KENDALL...
SOUTHWESTERN BLANCO AND SOUTHEASTERN GILLESPIE COUNTIES UNTIL 330 PM
CDT...

AT 250 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SISTERDALE...OR 14 MILES WEST OF BLANCO...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLANCO AND FLUGRATH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2994 9863 3006 9873 3023 9843 3006 9829
TIME...MOT...LOC 1950Z 239DEG 18KT 3002 9864

CP
Local storm report, Apr 16, 3:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
305 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             LA VERNIA               29.35N  98.11W
04/16/2015  E0.70 INCH       WILSON             TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1500150

SBS
Special weather statement, Apr 16, 3:09 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 PM CDT THU APR 16 2015

TXZ186>190-204>206-162100-
KENDALL TX-BEXAR TX-MEDINA TX-BLANCO TX-BANDERA TX-COMAL TX-
GILLESPIE TX-KERR TX-
309 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMAL...NORTHEASTERN
MEDINA...KENDALL...SOUTHWESTERN BLANCO...CENTRAL BANDERA...
NORTHWESTERN BEXAR...SOUTHERN GILLESPIE AND EASTERN KERR COUNTIES
UNTIL 400 PM CDT...

AT 304 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF KERRVILLE
TO NEAR SISTERDALE TO NEAR HELOTES...AND MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...BOERNE...COMFORT...BLANCO...
BANDERA...HUNT...HELOTES...FAIR OAKS RANCH...CANYON LAKE...
BULVERDE...INGRAM...STONEWALL...FLUGRATH...MOUNTAIN HOME...KERRVILLE
STATE PARK...WARING...PIPE CREEK AND WALNUT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3024 9838 2970 9833 2952 9878 2954 9882
      2987 9949 3024 9941 3026 9856
TIME...MOT...LOC 2004Z 246DEG 27KT 2998 9926 2999 9871 2960 9870

CP
Special weather statement, Apr 16, 3:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT THU APR 16 2015

TXZ225-162030-
LAVACA TX-
310 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAVACA COUNTY UNTIL
330 PM CDT...

AT 309 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUBLIME...OR 10 MILES EAST OF HALLETTSVILLE...MOVING NORTH AT 40 MPH.

HALF INCH HAIL...WIND GUSTS OF 50 TO 55 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HALLETTSVILLE...SUBLIME...VIENNA AND VSETIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2932 9658 2932 9661 2935 9692 2962 9695
      2962 9685 2960 9684 2958 9684 2958 9679
      2934 9656
TIME...MOT...LOC 2009Z 198DEG 34KT 2943 9676

CP
Special weather statement, Apr 16, 3:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 PM CDT THU APR 16 2015

TXZ223-162045-
GONZALES TX-
313 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GONZALES COUNTY UNTIL 345
PM CDT...

AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SMILEY...MOVING NORTH AT 30 MPH.

HALF INCH HAIL...WIND GUSTS UP TO 50 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GONZALES...SMILEY...PALMETO...COST...BEBE...HAMON...WRIGHTSBORO...OAK
FOREST...SAMPLE...DILWORTH...MONTHALIA AND OTTINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2915 9756 2913 9762 2922 9772 2962 9763
      2951 9724
TIME...MOT...LOC 2013Z 199DEG 26KT 2921 9760

CP
Special weather statement, Apr 16, 3:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 PM CDT THU APR 16 2015

TXZ207-162100-
GUADALUPE TX-
318 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GUADALUPE AND
SOUTHWESTERN CALDWELL COUNTIES UNTIL 400 PM CDT...

AT 317 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF SEGUIN...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL...WINDS IN EXCESS OF 40 MPH AND HEAVY RAINS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEGUIN...KINGSBURY...GERONIMO AND ZIPP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2955 9770 2940 9796 2948 9806 2979 9790
      2970 9774 2970 9773 2968 9770 2967 9770
      2967 9768 2965 9764
TIME...MOT...LOC 2017Z 217DEG 24KT 2947 9798

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 1:16 AM CDTSevere Thunderstorm WarningEWXVal Verde44 min
Apr 16, 1:38 AM CDTSpecial Weather StatementEWXTerrell37 min
Apr 16, 2:05 AM CDTSpecial Weather StatementEWXVal Verde40 min
Apr 16, 8:50 AM CDTSpecial Weather StatementEWXKinney25 min
Apr 16, 9:13 AM CDTSpecial Weather StatementEWXKinney47 min
Apr 16, 9:44 AM CDTSpecial Weather StatementEWXEdwards31 min
Apr 16, 10:06 AM CDTSpecial Weather StatementEWXReal39 min
Apr 16, 11:55 AM CDTSpecial Weather StatementEWXGonzales, Guadalupe, Wilson50 min
Apr 16, 12:14 PM CDTSpecial Weather StatementEWXBandera, Kerr, Real, Uvalde46 min
Apr 16, 12:50 PM CDTSpecial Weather StatementEWXGonzales40 min
Apr 16, 1:09 PM CDTSpecial Weather StatementEWXBandera, Kendall, Real, Uvalde51 min
Apr 16, 1:52 PM CDTSpecial Weather StatementEWXAtascosa38 min
Apr 16, 2:04 PM CDTSpecial Weather StatementEWXBandera, Kendall56 min
Apr 16, 2:16 PM CDTSpecial Weather StatementEWXKendall44 min
Apr 16, 2:28 PM CDTSpecial Weather StatementEWXDeWitt, Lavaca32 min
Apr 16, 2:31 PM CDTSpecial Weather StatementEWXWilson44 min
Apr 16, 2:41 PM CDTSpecial Weather StatementEWXGuadalupe49 min
Apr 16, 2:51 PM CDTSpecial Weather StatementEWXBlanco39 min
Apr 16, 3:09 PM CDTSpecial Weather StatementEWXBandera, Kendall, Kerr51 min
Apr 16, 3:10 PM CDTSpecial Weather StatementEWXLavaca20 min
Apr 16, 3:13 PM CDTSpecial Weather StatementEWXGonzales32 min
Apr 16, 3:18 PM CDTSpecial Weather StatementEWXGuadalupe42 min
Apr 16, 3:24 PM CDTSpecial Weather StatementEWXComal36 min
Apr 16, 3:36 PM CDTSevere Thunderstorm WarningEWXBexar, Comal54 min
Apr 16, 3:50 PM CDTSpecial Weather StatementEWXGonzales25 min
Apr 16, 3:59 PM CDTSpecial Weather StatementEWXCaldwell, Fayette61 min
Apr 16, 4:03 PM CDTSpecial Weather StatementEWXHays, Travis27 min
Apr 16, 4:19 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays41 min
Apr 16, 4:34 PM CDTSpecial Weather StatementEWXBastrop41 min
Apr 16, 4:45 PM CDTSpecial Weather StatementEWXBastrop, Caldwell, Travis60 min
Apr 16, 4:52 PM CDTSpecial Weather StatementEWXCaldwell, Hays, Travis53 min
Apr 16, 5:20 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Hays, Travis3 hr
Apr 16, 5:34 PM CDTSpecial Weather StatementEWXCaldwell26 min
Apr 16, 6:17 PM CDTAreal Flood AdvisoryEWXGonzales118 min
Apr 16, 6:25 PM CDTSpecial Weather StatementEWXFayette65 min
Apr 16, 6:48 PM CDTAreal Flood AdvisoryEWXFayette117 min
Apr 16, 6:53 PM CDTSevere Thunderstorm WarningEWXFayette31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.